Alert archive / Wisconsin / River Flood Advisories in 2017
River Flood Advisory 19, NWS Green Bay, WI
NWS Green Bay, WI issued this river flood advisory at May 18, 2017, 4:51 AM CDT for Florence County, Marinette County, Wisconsin; Dickinson County, Menominee County, Michigan. It was in force for 36 hr.
The area
The counties it named.
The facts
- Issued
- May 18, 2017, 4:51 AM CDT (09:51 UTC)
- Expired
- May 19, 2017, 4:47 PM CDT
- In force
- 36 hr
- Issued by
- NWS Green Bay, WI
- Area
- Storm-based polygon
Counties Dickinson County, MI, Menominee County, MI, Florence County, WI, Marinette County, WI
The radar
The Marquette radar (KMQT), 99 km from the middle of the area, began a volume at 09:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Menominee River at Niagara (NIAW3).
- Action stage
- 10 ft
- Minor stage
- 13 ft
- Moderate stage
- 15 ft
- Major stage
- 16 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 04065106, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this river flood advisory went out at May 17, 2:42 PM CDT, 14 hours 9 minutes earlier.
Area forecast discussion, May 17, 2:42 PM CDT, 14 hours 9 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 242 PM CDT Wed May 17 2017 Forecast discussion for routine afternoon forecast issuance .SHORT TERM...Tonight and Thursday Issued at 242 PM CDT Wed May 17 2017 A low pressure system, clearly seen spinning across the Missouri Valley, will continue moving northeast towards northern Wisconsin this afternoon and is forecast to be over the forecast area late tonight and early Thursday morning. As this system tracks towards the area instability will increase precipitously this afternoon and this evening with forecast MUCAPEs of 2000 to 2500 J/kg. An 18Z KGRB RAOB sounding already shows 1100 J/kg of SBCAPE, which is expected to rise as surface temperatures rise to around 80 this afternoon. In addition to the instability 0-6 km bulk shear values are expected to increase to around 50 knots. This setup points to an increased severe weather potential for northeast Wisconsin, as noted by the Slight Risk from the SPC convective outlook. The main severe weather threat appears to be winds, as noted by the strong 50+ knots of wind starting as low as 8800 ft in the 18Z KGRB RAOB, and 70 knots noted just above 20k ft agl. In addition to damaging winds, large hail is possible with a fat CAPE profile in the hail growth zone as well as tornadoes given the low level shear noted in the low levels of the RAOB sounding. Models are indicating a very long night in store for the forecast area as several rounds of strong to severe storms track through the forecast area through the overnight hours. Preliminary thoughts are there could be 3 rounds, however there could be more or less based on how the low progresses towards the area tonight and how long the instability can remain in place after sunset. In addition to severe weather, flooding will be a concern across north-central Wisconsin where several rounds of showers and thunderstorms have already passed through yesterday night. However the fast winds noted in the sounding will lead to fast moving storms during this period, keeping the chances for training over any given area rather low. Therefore will hold off on any flood watches for this area at this time. The storms will exit the area late tonight and Thursday morning as the low moves through the area and a cold front brings a cooler, more stable airmass to the region. Temperatures Thursday afternoon are expected to fall behind the cold front despite being the middle of May, a rare event for this time of year. .LONG TERM...Thursday Night Through Wednesday Issued at 242 PM CDT Wed May 17 2017 Very cool conditions expected at the beginning of the period, then temperatures will modify early next week but will remain below normal for the latter half of May. Winds will gradually diminish later Thursday with a frost or freeze expected north and west of the Fox Valley. Conditions across the Fox Valley and lakeshore a little more tricky as winds stay up even late at night. This will more than likely limit the frost potential and keep temperatures from 35 to 39 degrees. Highs on Friday will be very cool with readings only reaching the middle to upper 50s. For Friday night, clouds will be on the increase with chances of rain after midnight. Rain is expected on Saturday into Saturday night as the next system moves across the region. The next chance of rain will be next Tuesday and Wednesday. Below normal temperatures are expected for much of the period. && .AVIATION...for 18Z TAF Issuance Issued at 1223 PM CDT Wed May 17 2017 Several rounds of showers and thunderstorms will impact the TAF sites during the TAF period. The best chance for thunderstorms will be this afternoon and early this evening, with lower chances later tonight into Thursday morning. CIGS have settled between low VFR and MVFR this afternoon, with bases basically between 2500 and 3500 ft. Conditions will drop with showers and thunderstorms to a solid MVFR/IFR deck, with lower conditions possible with heavier rain activity. A cold front will move through Thursday morning, bringing additional showers and low clouds. Conditions are not expected to improve appreciably until Thursday afternoon when the main low tracks east. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....Kurimski LONG TERM......Eckberg AVIATION.......Kurimski
Hazardous weather outlook, May 17, 2:08 PM CDT, 14 hours 43 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 208 PM CDT Wed May 17 2017 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-181915- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 208 PM CDT Wed May 17 2017 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...This afternoon and Tonight There is a slight risk of severe thunderstorms across nearly all of the forecast area. Large hail, damaging winds, and a few tornadoes are possible. The afternoon and early evening hours have the greatest potential for severe storms. The thunderstorms will also produce heavy rain, especially across far northern Wisconsin where local flooding is possible. .DAYS TWO THROUGH SEVEN...Thursday through Wednesday A frost or freeze is likely north and west of the Fox Valley Thursday night. Patchy frost is also possible across the Fox Valley as well, but will depend if winds diminish late Thursday night. Thunderstorms are possible Saturday night but it is too early to determine the severe weather threat at this time. There is also the potential for heavy rain Saturday and Saturday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is requested this afternoon and tonight. LMZ521-522-541>543-181915- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 208 PM CDT Wed May 17 2017 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...This afternoon and Tonight Increasing south winds and building waves will lead to hazardous conditions in the Lake Michigan waters. There is a also a chance of severe thunderstorms this evening. .DAYS TWO THROUGH SEVEN...Thursday through Wednesday An abrupt wind shift from south to north will take place Thursday during the morning or midday hours. Winds could gust to gale force for a few hours from the north after the wind shift. There is a chance for thunderstorms Saturday night. Winds and waves hazardous to small craft are possible on Thursday. Kurimski/Eckberg
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 17, 7:13 PM CDT | Severe Thunderstorm Warning | GRB | Lincoln, Marathon | 50 min |
| May 17, 7:44 PM CDT | Severe Thunderstorm Warning | GRB | Langlade, Lincoln, Marathon, Oneida | 29 min |
| May 17, 7:59 PM CDT | Severe Thunderstorm Warning | GRB | Langlade, Marathon, Menominee, Portage, Shawano, Waupaca | 61 min |
| May 17, 8:10 PM CDT | Severe Thunderstorm Warning | GRB | Forest, Langlade, Oneida, Vilas | 37 min |
| May 17, 8:15 PM CDT | River Flood Advisory | GRB | Florence, Marinette | 36 hr |
| May 17, 8:15 PM CDT | River Flood Advisory | GRB | Florence, Marinette | 36 hr |
| May 17, 8:22 PM CDT | Special Marine Warning | GRB | 113 min | |
| May 17, 8:37 PM CDT | Areal Flood Advisory | GRB | Lincoln, Marathon, Portage, Wood | 12 hr |
| May 17, 8:39 PM CDT | Severe Thunderstorm Warning | GRB | Florence, Forest, Marinette | 31 min |
| May 17, 8:54 PM CDT | Severe Thunderstorm Warning | GRB | Marathon, Portage, Waushara, Wood | 44 min |
| May 17, 9:01 PM CDT | River Flood Warning | GRB | Wood | 51 hr |
| May 17, 9:03 PM CDT | Severe Thunderstorm Warning | GRB | Langlade, Menominee, Oconto | 16 min |
| May 17, 9:26 PM CDT | Severe Thunderstorm Warning | GRB | Calumet, Marathon, Outagamie, Portage, Shawano, Waupaca and 2 more | 49 min |
| May 17, 9:34 PM CDT | Special Marine Warning | GRB | 116 min | |
| May 17, 10:14 PM CDT | Severe Thunderstorm Warning | GRB | Brown, Calumet, Kewaunee, Manitowoc, Oconto, Outagamie and 1 more | 61 min |
| May 17, 10:29 PM CDT | Severe Thunderstorm Warning | GRB | Langlade, Marinette, Menominee, Oconto | 28 min |
| May 17, 10:48 PM CDT | Severe Thunderstorm Warning | GRB | Door, Kewaunee | 42 min |
| May 17, 11:20 PM CDT | Special Marine Warning | GRB | 85 min | |
| May 18, 4:01 AM CDT | Gale Warning | GRB | 17 hr | |
| May 18, 4:01 AM CDT | Small Craft Advisory | GRB | 24 hr | |
| May 18, 4:51 AM CDT | River Flood Advisory | GRB | Florence, Marinette | 36 hr |
| May 18, 4:51 AM CDT | River Flood Advisory | GRB | Marinette | 36 hr |
| May 18, 5:29 AM CDT | Areal Flood Warning | GRB | Marathon | 12 hr |
| May 18, 6:37 AM CDT | River Flood Warning | GRB | Lincoln | 62 hr |
| May 18, 6:37 AM CDT | River Flood Warning | GRB | Marathon | 4 days |
| May 18, 6:46 AM CDT | River Flood Warning | GRB | Lincoln, Marathon | 62 hr |
| May 18, 7:29 AM CDT | River Flood Warning | GRB | Wood | 27 hr |
| May 18, 9:51 AM CDT | River Flood Warning | GRB | Marathon | 57 hr |
| May 18, 2:50 PM CDT | Frost Advisory | GRB | Marathon, Marinette, Menominee, Oconto, Portage, Shawano and 3 more | 17 hr |
| May 18, 2:50 PM CDT | Freeze Warning | GRB | Florence, Forest, Langlade, Lincoln, Marinette, Oconto and 2 more | 17 hr |
Nearby
River Flood Advisories in Wisconsin, 2017River Flood Advisories in Michigan, 2017Every river flood advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.